Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 377, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 19, 2006, 5:25 PM CDT for Clay County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2006, 5:25 PM CDT (22:25 UTC)
- Expired
- Oct 19, 2006, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Clay County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 192226 SVRBMX ALC027-192315- /O.NEW.KBMX.SV.W.0377.061019T2225Z-061019T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 PM CDT THU OCT 19 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN EAST CENTRAL ALABAMA * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF MILLERVILLE... OR ABOUT NEAR SYLACAUGA...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLERVILLE BY 540 PM CDT ASHLAND BY 550 PM CDT LINEVILLE BY 555 PM CDT IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT) CALL 1-800-856-0758. LAT...LON 3325 8607 3313 8615 3317 8570 3336 8566 $$ STEFKOVICH
5 follow-up statements
000 WWUS54 KBMX 192243 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 543 PM CDT THU OCT 19 2006 ALC027-192315- /O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/ CLAY AL- 543 PM CDT THU OCT 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN CLAY COUNTY... AT 541 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MILLERVILLE...OR ABOUT 12 MILES EAST OF SYLACAUGA... MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILLERVILLE BY 550 PM CDT 6 MILES SOUTH OF ASHLAND BY 600 PM CDT 9 MILES SOUTH OF LINEVILLE BY 605 PM CDT LAT...LON 3325 8607 3313 8615 3314 8567 3336 8566 $$ STEFKOVICH
000 WWUS54 KBMX 192251 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CDT THU OCT 19 2006 ALC027-192315- /O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/ CLAY AL- 551 PM CDT THU OCT 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN CLAY COUNTY... AT 550 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLERVILLE...OR ABOUT 18 MILES NORTH OF ALEXANDER CITY...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ASHLAND BY 600 PM CDT 8 MILES SOUTH OF LINEVILLE BY 605 PM CDT LAT...LON 3326 8597 3314 8599 3312 8565 3336 8566 $$ STEFKOVICH
000 WWUS54 KBMX 192303 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 603 PM CDT THU OCT 19 2006 ALC027-192315- /O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/ CLAY AL- 603 PM CDT THU OCT 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN CLAY COUNTY... AT 558 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ASHLAND...OR ABOUT 20 MILES NORTHEAST OF ALEXANDER CITY...MOVING EAST AT 50 MPH. LAT...LON 3326 8591 3315 8594 3312 8565 3336 8566 $$ STEFKOVICH
000 WWUS54 KBMX 192311 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 611 PM CDT THU OCT 19 2006 ALC027-192315- /O.CON.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/ CLAY AL- 611 PM CDT THU OCT 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHEASTERN CLAY COUNTY... AT 606 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL CLAY COUNTY...OR ABOUT 20 MILES NORTHEAST OF ALEXANDER CITY...MOVING EAST AT 40 MPH. LAT...LON 3328 8579 3314 8585 3312 8565 3336 8566 $$ STEFKOVICH
000 WWUS54 KBMX 192315 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT THU OCT 19 2006 ALC027-192325- /O.CAN.KBMX.SV.W.0377.000000T0000Z-061019T2315Z/ CLAY AL- 615 PM CDT THU OCT 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS CANCELLED... AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3326 8591 3315 8594 3312 8565 3336 8566 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:05 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 19, 3:05 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT THU OCT 19 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. SURFACE LOW ACROSS WEST-CENTRAL ALABAMA WILL MOVE RAPIDLY EASTWARD AND BE EAST OF THE AREA LATER THIS EVENING. TRAILING COLD FRONT WILL SWING SOUTHEAST AND CLEAR THE EXTREME SOUTHEAST SECTIONS LATER TONIGHT. MUCH OF THE UPPER SUPPORT IS SHIFTING OUT OF THE AREA AT THE PRESENT TIME AND POPS TONIGHT WILL BE BASED ON LATEST RADARS JUST BEFORE RELEASE TIME. MUCH DRIER AND COOLER AIR WILL OVERSPREAD THE AREA LATER TONIGHT AND CONTINUE FRIDAY AND FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WILL REMOVE POPS FROM THE FORECAST AFTER MIDNIGHT AND KEEP OUT OF THE FORECAST THROUGH FRIDAY NIGHT. OVERNIGHT LOWS MID 40S NORTHWEST TO UPPER 50S SOUTHEAST. HIGHS ON FRIDAY IN THE 60S EXCEPT LOWER 70S SOUTHEAST. LOWS FRIDAY NIGHT UPPER 30S NORTHWEST TO LOWER 40S SOUTHEAST. SATURDAY THROUGH SUNDAY NIGHT...NICE DAY ON SATURDAY AS HIGH PRESSURE GRADUALLY SHIFTS TO OUR EAST...BUT THIS WILL BE VERY SHORT LIVED AS NEXT STORM SYSTEM ORGANIZES TO OUR NORTHWEST AND BEGINS TO SHIFT EASTWARD LATER SATURDAY NIGHT. AT THIS POINT WILL SHOW AN INCREASE IN CLOUDS SATURDAY NIGHT AND THEN INTRODUCE A SLIGHT CHANCE OF SHOWERS AREA-WIDE LATE. NEXT COLD FRONT WILL MOVE INTO AND ACROSS THE AREA ON SUNDAY BUT MOISTURE MAY BE SOMEWHAT LIMITED AND FOR NOW WILL GO WITH A CHANCE OF SHOWERS ALL SECTIONS. FRONT SHOULD BE TO OUR EAST LATER SUNDAY EVENING WITH HIGH PRESSURE BUILDING IN FROM THE WEST. HIGHS SATURDAY IN THE 70S...THEN MID 60S NORTHWEST TO LOWER 70S SOUTHEAST SUNDAY. OVERNIGHT LOWS 40S NORTH AND 50S SOUTH. MONDAY AND MONDAY NIGHT...NICEST DAY OF THE NEXT WORK WEEK MAY BE DURING THIS PERIOD AS HIGH PRESSURE MOVES ACROSS AND GRADUALLY SHIFTS TO OUR EAST. HIGHS IN THE 60S WITH OVERNIGHT LOWS UPPER 30S NORTHWEST TO LOWER 40S SOUTHEAST. .LONG TERM...TUESDAY THROUGH THURSDAY. PROGRESSIVE WEATHER PATTERN CONTINUES AS WEAK IMPULSES MOVE ALONG ZONAL FLOW. BEST UPWARD VERTICAL MOTION INDICATED WEDNESDAY AND THURSDAY AND WILL CARRY CHANCE POPS DURING THIS TIME FRAME. HIGH TEMPERATURES WILL BE MAINLY IN THE 60S. OVERNIGHT LOWS MAINLY IN THE 45 TO 55 DEGREE RANGE. && .AVIATION...DISCUSSION FOR 18Z TAFS. LARGE AREA OF RAIN WILL CONTINUE TO AFFECT TCL...BHM...EET...AND ANB THROUGH AT LEAST 22Z. VSBYS AND CIGS WILL APPROACH IFR CONDITIONS IN HEAVIEST RAINS. SFC LOW NORTHEAST OF JAN AT 17Z WILL TRACK TO NEAR TCL AT 20Z...BHM AT 21Z...AND ANB AT 22Z. SURFACE FRONT WILL TRAIL THE SURFACE LOW BY 50 TO 100 MILES. STRONGEST CONVECTION IS POSSIBLE AT MGM AND TOI BETWEEN 20Z AND 02Z. THE COLD FRONT WILL SWEEP SOUTHEAST OF ALL TAF SITES BY 06Z. POST FRONTAL CIGS BETWEEN 1000 AND 1500 FT ARE EXPECTED AT ALL SITES OVERNIGHT. CONDITIONS WILL IMPROVE RAPIDLY AFTER 12Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 48 65 39 71 / 60 10 10 10 ANNISTON 52 65 40 73 / 60 10 10 10 BIRMINGHAM 50 64 41 73 / 40 10 10 10 TUSCALOOSA 50 67 43 75 / 30 10 10 10 CALERA 53 66 43 74 / 40 10 10 10 AUBURN 57 68 42 73 / 50 10 10 0 MONTGOMERY 55 70 43 75 / 50 10 10 10 TROY 57 70 42 74 / 50 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50/03
Hazardous weather outlook, Oct 19, 12:17 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1217 PM CDT THU OCT 19 2006 ALZ011>015-017>050-201130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1217 PM CDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM 1 PM THROUGH 8 PM...ALONG AND SOUTH OF A LINE FROM GEIGER...TO PRATTVILLE...TO OPELIKA...OR ALONG AND NEAR THE US 80 INTERSTATE 85 CORRIDOR. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. A FEW STRONG STORMS ARE POSSIBLE FROM CENTREVILLE...TO ALABASTER...TO TALLADEGA... TO WEDOWEE FROM 2 PM UNTIL 8 PM. A FEW WIND GUSTS TO 40 MPH ARE POSSIBLE IN THIS AREA. A LOW PRESSURE SYSTEM WILL ENTER THE WESTERN SECTIONS OF CENTRAL ALABAMA EARLY THIS AFTERNOON AND WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA...EXITING INTO GEORGIA BY MIDNIGHT. AS MOISTURE STREAMS NORTHWARD...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. MOST AREAS WILL RECEIVE SOME RAIN THROUGH TONIGHT...WITH SOME AREAS RECEIVING 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SOUTH CENTRAL ALABAMA THROUGH THIS EVENING. 75/LINHARES
In the hours before
Special weather statement, Oct 19, 4:31 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 431 PM CDT THU OCT 19 2006 ALZ025-192200- SHELBY- 431 PM CDT THU OCT 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 500 PM CDT... ...WINDS UP TO 30 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SHELBY CO AIRPORT...MOVING EAST AT 50 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MONTEVALLO...CALERA... ALABASTER...SHELBY CO AIRPORT AND COLUMBIANA THROUGH 500 PM CDT. VERY HEAVY RAIN WILL REDUCE VISIBILITES AND CAUSE PONDING OF WATER ON ROADS. USE EXTRA CAUTION AND SLOW DOWN IF DRIVING THROUGH THE COUNTY THROUGH 5 PM. STEFKOVICH
Special weather statement, Oct 19, 4:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CDT THU OCT 19 2006 ALZ035-192230- CHILTON- 450 PM CDT THU OCT 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 530 PM CDT... ...WINDS UP TO 30 MPH FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF THORSBY...MOVING EAST AT 60 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JEMISON...THORSBY... CLANTON AND INGRAM THROUGH 530 PM CDT. STEFKOVICH
Special weather statement, Oct 19, 5:04 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 504 PM CDT THU OCT 19 2006 ALZ027-192245- TALLADEGA- 504 PM CDT THU OCT 19 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 545 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES SOUTHWEST OF BON AIR...MOVING EAST AT 60 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAK GROVE...GANTTS QUARRY...CHILDERSBURG...BON AIR...SYLACAUGA...MIGNON AND WINTERBORO THROUGH 545 PM CDT. STEFKOVICH
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.